Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 7:29 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 9, 2015, 8:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:37 PM EDT | TSTM WND DMG | 1 W Sandfly, GA | EMERGENCY MANAGER REPORTED TREE DOWN IN YARD IN THE 8500 BLOCK OF KENT DRIVE. |
| Jun 9, 7:42 PM EDT | TSTM WND DMG | 1 Ese Pritchardville, SC | THUNDERSTORM WINDS BLEW DOWN A TREE ONTO PALMETTO BLUFF ROAD. TIME WAS ESTIMATED FROM RADAR DATA. |
| Jun 9, 8:11 PM EDT | TSTM WND DMG | 5 S Hardeeville, SC | TREE IN ROADWAY ON SHADY OAK CIRCLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS52 KCHS 092329
SVRCHS
GAC051-SCC013-053-100030-
/O.NEW.KCHS.SV.W.0042.150609T2329Z-150610T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 830 PM EDT
* AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
WENTWORTH...OR 7 MILES WEST OF BELLINGER HILL AREA...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...PORT ROYAL...
BELLINGER HILL AREA AND WILMINGTON ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3218 8128 3224 8119 3223 8114 3224 8116
3228 8113 3251 8078 3226 8066 3223 8063
3221 8068 3214 8075 3211 8082 3212 8083
3212 8084 3204 8090 3195 8116
TIME...MOT...LOC 2329Z 242DEG 22KT 3218 8112
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
904
WWUS52 KCHS 092349
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT TUE JUN 9 2015
GAC051-SCC013-053-100030-
/O.CON.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
749 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CHATHAM...BEAUFORT AND JASPER COUNTIES...
AT 748 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JASPER TO NEAR BLUFFTON TO SAVANNAH HISTORIC
DISTRICT...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...PORT ROYAL...BELLINGER
HILL AREA AND WILMINGTON ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3218 8122 3223 8114 3224 8116 3228 8113
3251 8078 3226 8066 3223 8063 3221 8068
3214 8075 3211 8082 3212 8083 3212 8084
3204 8090 3195 8116
TIME...MOT...LOC 2348Z 231DEG 22KT 3235 8091 3221 8091 3207 8109
HAIL...1.00IN
WIND...60MPH
$$689
WWUS52 KCHS 100012
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT TUE JUN 9 2015
GAC051-100021-
/O.CAN.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
CHATHAM GA-
812 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3228 8113 3251 8078 3226 8066 3223 8063
3221 8068 3214 8075 3211 8082 3212 8083
3212 8084 3204 8090
TIME...MOT...LOC 0011Z 257DEG 26KT 3236 8071 3222 8071 3208 8089
$$
SCC013-053-100030-
/O.CON.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
BEAUFORT SC-JASPER SC-
812 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...
AT 811 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORT ROYAL TO HILTON HEAD AIRPORT TO NEAR FORT PULASKI
NATIONAL MONUMENT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...PORT ROYAL AND BELLINGER HILL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3228 8113 3251 8078 3226 8066 3223 8063
3221 8068 3214 8075 3211 8082 3212 8083
3212 8084 3204 8090
TIME...MOT...LOC 0011Z 257DEG 26KT 3236 8071 3222 8071 3208 8089
HAIL...1.00IN
WIND...60MPH
$$063
WWUS52 KCHS 100025 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT TUE JUN 9 2015
SCC013-053-100035-
/O.EXP.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
BEAUFORT SC-JASPER SC-
825 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
WILL EXPIRE AT 830 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BEAUFORT
COUNTY UNTIL 845 PM EDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3228 8113 3251 8078 3226 8066 3223 8063
3221 8068 3214 8075 3211 8082 3212 8083
3212 8084 3204 8090
TIME...MOT...LOC 0023Z 242DEG 22KT 3236 8071 3222 8071 3208 8089
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:56 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 9, 6:56 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 656 PM EDT TUE JUN 9 2015 .SYNOPSIS... HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST BETWEEN THE PIEDMONT AND COASTAL PLAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST RADAR IMAGERY SHOWS A CLUSTER/BROKEN LINE OF SHOWERS AND THUNDERSTORMS SLOWLY DRIFTING SOUTH ALONG AN OUTFLOW BOUNDARY FROM PREVIOUS CONVECTION. EXPECT ACTIVITY TO CONTINUE DEVELOPING ALONG THIS BOUNDARY AND TRAIN EAST/NORTHEAST...PRODUCING AREAS OF HEAVY RAINFALL AT TIMES. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP OVER EAST CENTRAL GEORGIA THIS EVENING WHERE A H5 SHORTWAVE IS SLOWLY PROGRESSING EASTWARD TOWARD THE SOUTHEAST COAST. THIS SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE HOURS IN SOUTHEAST GEORGIA. A RISK OF STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING LATE EVENING AND EARLY TONIGHT...MAINLY IN SOUTHERN AREAS OF SOUTHEAST SOUTH CAROLINA AND IN SOUTHEAST GEORGIA. THE BEST ENVIRONMENT FOR STRONGER THUNDERSTORMS WILL BE SOUTH OF THE MAIN OUTFLOW BOUNDARY AND WEST OF A SLOWLY INLAND MOVING SEABREEZE. MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 2.0 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR INDICATE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS AND HEAVY RAINFALL. HAIL CANNOT BE RULED OUT WITH SOME STRONGER STORMS. CONVECTION WILL LIKELY PERSIST THROUGH THE FIRST HALF OF TONIGHT AS FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS. LATEST GUIDANCE INDICATES MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN SOUTHEAST GEORGIA BY MIDNIGHT. ACTIVITY SHOULD THEN BEGIN TO DISSIPATE OR SHIFT OFFSHORE LATE. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS. GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL CONVECTION. ALSO OF CONCERN...ERRATIC PROPAGATION AND/OR REPEATING THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS OVERNIGHT. THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES. SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50 PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE AGAIN DEVELOP. THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS OVERNIGHT. FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION... SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED WITH THE TUESDAY-THURSDAY PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK. THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO EARLY NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... MVFR CIGS/VSBYS REMAIN POSSIBLE FOR THE NEXT HOUR OR TWO AT THE CHS TERMINAL...BUT THE MAIN FOCUS TO DETERIORATING CONDITIONS WILL NOW BE FOCUSED AT THE SAV TERMINAL WHERE SHOWERS AND THUNDERSTORMS ARE DEVELOPING. AT LEAST TEMPO MVFR CIGS/VSBYS WILL BE POSSIBLE THROUGH 01Z TONIGHT...AND POSSIBLY LONGER SHOULD SHOWER AND THUNDERSTORM ACTIVITY CONTINUE. TEMPO GUSTS BETWEEN 15-25 KTS HAVE ALSO BEEN MAINTAINED IN THE SAV TAF DURING SHOWER AND THUNDERSTORM ACTIVITY. A MODERATE CHANCE OF IFR CONDITIONS WILL ALSO BE POSSIBLE DURING HEAVY THUNDERSTORMS AT THE SAV TERMINAL. VFR CONDITIONS SHOULD THEN RETURN LATER TONIGHT. EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM DIURNAL SHOWERS/THUNDERSTORMS. && .MARINE... THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES TONIGHT. WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE. OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURNAL SURGES COMMON DURING THIS TIME OF YEAR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...ST AVIATION...DPB MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT TUE JUN 9 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-102015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 415 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 6:18 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 2 E GOOSE CREEK 32.98N 80.00W
06/09/2015 BERKELEY SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS HENRY E BROWN JR BLVD CLOSED
NEAR STANHOPE RD DUE TO ROADWAY FLOODING.
&&
EVENT NUMBER CHS1500403
JMCSpecial weather statement, Jun 9, 6:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT TUE JUN 9 2015
GAZ087-088-100-101-SCZ040-042-043-047-092315-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-JENKINS GA-HAMPTON SC-
ALLENDALE SC-INLAND JASPER SC-INLAND COLLETON SC-
643 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN...EFFINGHAM...COLLETON...HAMPTON...ALLENDALE AND JASPER
COUNTIES UNTIL 715 PM EDT...
AT 642 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
ALTMAN...OR NEAR SYLVANIA...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...ALLENDALE...SYLVANIA...SPRINGFIELD...HAMPTON...LAKE
WARREN STATE PARK...MIDDLEGROUND AND RINCON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3288 8189 3304 8109 3303 8108 3306 8103
3308 8092 3227 8122 3254 8196
TIME...MOT...LOC 2242Z 280DEG 50KT 3268 8160Local storm report, Jun 9, 6:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
06/09/2015 CHARLESTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MANY ROADS FLOODED AND CLOSED
IN DOWNTOWN CHARLESTON. THIS INCLUDES THE CROSSTOWN...
PRESIDENT... BOGARD... KING... HUGER... RUTLEDGE...
FISHBURNE... ASHLEY... BENNETT...
&&
EVENT NUMBER CHS1500404Local storm report, Jun 9, 6:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 S SHADOWMOSS 32.81N 80.07W
06/09/2015 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
1.00 INCH HAIL REPORTED APPROXIMATELY 0.5 MILES SOUTH
OF WEST ASHLEY HIGH SCHOOL...LASTING APPROXIMATELY 20
MINUTES.
&&
EVENT NUMBER CHS1500405
JMCLocal storm report, Jun 9, 7:07 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EDEN 32.17N 81.39W
06/09/2015 E0.25 INCH EFFINGHAM GA LAW ENFORCEMENT
&&
EVENT NUMBER CHS1500406Special weather statement, Jun 9, 7:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT TUE JUN 9 2015
GAZ118-092345-
INLAND CHATHAM GA-INLAND CHATHAM GA-
715 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
745 PM EDT...
AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MONTEITH...OR NEAR POOLER...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...GARDEN CITY...PORT
WENTWORTH...BLOOMINGDALE...MONTEITH AND MEINHARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3212 8136 3224 8119 3223 8115 3222 8115
3217 8111 3217 8113 3212 8112 3210 8108
3197 8120
TIME...MOT...LOC 2314Z 210DEG 20KT 3218 8119The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Jun 9, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 9, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 60 min |
| Jun 9, 3:43 PM EDT | Areal Flood Advisory | CHS | Berkeley | 62 min |
| Jun 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Jun 9, 4:25 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Jun 9, 4:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 9, 4:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 9, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 41 min |
| Jun 9, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 9, 4:54 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 51 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 43 min |
| Jun 9, 5:26 PM EDT | Areal Flood Advisory | CHS | Charleston | 79 min |
| Jun 9, 5:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Jun 9, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 54 min |
| Jun 9, 6:04 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 86 min |
| Jun 9, 6:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 59 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 32 min |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Jun 9, 7:57 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jun 9, 12:05 AM EDT | Special Weather Statement | CHS | Screven | 25 min |
| Jun 9, 5:43 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| Jun 9, 7:15 PM EDT | Special Weather Statement | CHS | Chatham | 30 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.